Neurological Damage From Cipro?

13 Replies Updated



Conversation Starter

Betty Says:


I took Cipro for a UTI and within 24 hrs of starting it began to have issues with breathing and energy and balance. After finishing the drug things got worse. And the thing that bothers me most is that my Dr. rx'ed the drug for a UTI BEFORE getting the lab work... the bacteria was e-coli.... and Cipro didn't kill it!!! I still had the UTI....

Meanwhile it is now 7 months since I took the drug and I'm still having massive issues with balance and extreme fatigue. I have a friend who took it and lost his color vision for 2 yrs. He also experienced balance issues, brain fog and extreme fatigue.

I'd like to know of others who have similar issues, how long it has been since the last dose and what conditions they are still suffering from. Please talk to me about your experience!

My neurologist said he has no idea whether this will continue for a 2 yr period or will be for the rest of my life.


Showing Replies 1 - 13 of 13 RSS Feed


Page of 1     Sorted By:
1
David Says:

Hi Betty,

I'm very sorry to hear about your situation and appreciate you for sharing your experience so that others may benefit.

According to NIH, the following symptoms (among a myriad of others) are listed as known side effects of Cipro (ciprofloxacin):

-confusion
-chest tightness or heaviness
-clumsiness or unsteadiness, trembling, or other problems with muscle control or coordination
-unusual drowsiness, dullness, tiredness, weakness, or feeling of sluggishness

Reference: ncbi.nlm.nih.gov/pubmedhealth/PMH0046217/#DDIC602795.side_effects_section

Personally, I'm glad to hear that you made the decision to stop taking it shortly after experiencing problems. Some patients carry on with a medication despite side effects, just because their doctor recommended it...but they are not in our bodies and can't always understand what their patients may be going through. I wish you good health and hope you continue to recover!

REPLYSHAREREPORT
Was this helpful?      1  
2
Betty Says:

David (# 1) --

Thanks for you good thoughts. Yes, got a lot of those side effects from one round of it. Just hope that it doesn't last forever.

REPLYSHAREREPORT
Was this helpful?      0  
3
Lynn Says:

Ugh, feel for you. Years ago I took Levaquin and developed severe calf pain afterwards. Researched later and found it causes tendon rupture. Still have bouts when my calf hurts, like a Charlie horse, but guessing no real damage. Recently prescribed Cipro and had same symptom after 1st dose so, again, researched. Discovered they both belong to the quinolone family of antibiotics. Never again starting meds without thoroughly researching,even if I’d had it when I was younger!

REPLYSHAREREPORT
Was this helpful?      0  
4
MJJJ Says:

Get some d-mannose either in powder or capsules. Take higher doses until the e.coli is cleared. It does not allow them to stick to the body & they get excreted in urine.

REPLYSHAREREPORT
Was this helpful?      0  
5
Bella Says:

I have that drug and any in the category of Fluroquinolones in my medical records as highly allergic. I took it once for 2 days. When I told the Doctor about it, he said; I give that to my chemo patients all the time. I thought to myself; you wouldn't know if it was the chemo causing the problems or the antibiotic. There have many law suits settled on the damage fluroquinolones have done. The drug companies just pay people off and continue to prescribe. The FDA knows and as long as their profiting on the sale of the drug, they continue to prescribe it.

https://medshadow.org/medshadow_blog/fluoroquinolones-antibiotics/

REPLYSHAREREPORT
Was this helpful?      0  
6
Betty Says:

Lynn (# 3) --

Exactly, Lynn... never again take a med without researching it yourself. I'm 7 months out from taking it... I'm just now starting to have some minutes a day, most days. As long as I don't try to walk more than about 30 steps then I feel fine.. but kinda hard to walk 30 steps and sit for a minute and try again... bummer..

REPLYSHAREREPORT
Was this helpful?      1  
7
marin5 Says:
via mobile

Betty (# 6) --

Quite a few years ago I had heard something negative about this drug, so I started researching it and reading reviews. There were so many adverse side effects and negative comments, so from then on, I added Cipro to my meds that I could not take! Just the reviews alone swayed me away from it!

REPLYSHAREREPORT
Was this helpful?      0  
8
Betty Says:

MJJJ (# 4) --

How high a dose would you take? the stuff is expensive and in a small bottle. One would think that if more was needed to solve the problem it would come in a larger bottle.. I think maybe I've never taken enough of a dose perhaps? And for how long?

REPLYSHAREREPORT
Was this helpful?      0  
9
Betty Says:

Bella (# 5) --

Too bad the doctor is stupid about this..... but then they really don't seem to think about things a great deal. For instance my husband's latest cholesterol tests were very slightly elevated....and he is using a CPAP machine.... which dries his mouth...causing him to wake a lot at night. The doctor wanted him to take statin drugs.... I objected and when he said the side effects was some muscle pain I had to instruct him that the FIRST side effect listed is dry mouth! I think that if they can't figure something out, like why my husband is so out of breath and all the tests are showing nothing, then he has to look for SOMETHING he can write a prescription for.

REPLYSHAREREPORT
Was this helpful?      0  
10
MJJJ Says:

Betty (# 8) --

Experiment with your dosage. It will vary from person to person. You can start low and increase if it is not enough for you.

REPLYSHAREREPORT
Was this helpful?      0  
11
Betty Says:

MJJJ (# 10) --

Well, I've not found it useful that I can tell, so I suppose I should try taking 5-6 doses a day to see if that impacts it... reading the bottle it suggests about 3-4...

REPLYSHAREREPORT
Was this helpful?      0  
12
Shelby Says:

What is the name of the Manufacturer of the Cipro you were on?

REPLYSHAREREPORT
Was this helpful?      0  
13
Betty Says:

Shelby (# 12) --

sorry but at this point I don't have the bottle any longer so can't tell you.

REPLYSHAREREPORT
Was this helpful?      0  




Viewing page 1 of 1     Reply


More Discussions:

Neurological Side Effects After Dropping Dose
I started taking flecainide, 100 mg twice a day, 10 years ago for a-fib & never had a problem with it. In recent yea... 2 replies
Xolair neurological reaction
I have a brain injury due to an unfortunate meeting with a moose and my car. I was doing very well. I actually went skii... 5 replies
accutane lung and neurological side effects
Hello, I wanted to share my story and ask others if they are experiencing similar side affects. I'm a 35 year old fe... 7 replies
Phlogam Tablet For Neurologicalsurgery
role of phlogam tablet in neurologicalsergery ## Each Phlogam tablet contains: trypsin 48 mg + bromelain 90 mg + rutosid... 2 replies
Damaged receptors from chemo
Long story short I had mega dose chemo (pen inj. & capsules) daily for 365 days. Almost killed me but afterwards whe... 2 replies
Damage To Kidneys And Liver From Acetominaphen With Codeine
I am a Canadian resident in Costa Rica since 1984. I have a lot of med. problems. No thyroid (papillary carsinoma), ACFA... 1 reply
have i caused damage from taking 30 pills of tramadol per day at 100mg pill
I am having problems with my kidney And Liver.... I was taking a super large around of tramadol.... I too usually 30 Or ... 4 replies
recovering from chantix damage
My boyfriend of 2 years started took Chantix for 6 weeks but has been off it for 2 weeks now. I asked him to quit becaus... 1 reply
Nervous system damage from epclusa
Has anyone experienced severe anxiety, constant crawling feeling in body after epclusa treatment. Its like my brain and ... 57 replies
Permanent brain damage from short-term use of Xanax?
In the past I have been prescribed .25 mg alprazolam (Xanax) to take as needed. I would take about one a month. I am 46 ... 4 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question



This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 5 November 2018.

We are committed to your privacy.

Copyright © 2005-2018 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 501 S. Cherry St, Suite 1100, Denver, CO, 80246, USA